Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS Jackson, MS

April 6, 2014Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 6, 2014, 4:24 PM CDT for Issaquena County, Warren County, Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 4:24 PM CDT (21:24 UTC)
Expired
Apr 6, 2014, 10:30 PM CDT
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Issaquena County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 90 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 4:50 PM CDTFLASH FLOOD7 Ne Vicksburg, MSPART OF VILLANOVA RD IS CLOSED DUE TO A MUDSLIDE.
Apr 6, 4:50 PM CDTFLASH FLOOD7 Ne Vicksburg, MSPART OF VILLANOVA RD IS CLOSED DUE TO A MUDSLIDE. A HOME IS FLOODED ON SOUTH HALL DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WGUS54 KJAN 062124
FFWJAN
MSC055-149-070030-
/O.NEW.KJAN.FF.W.0017.140406T2124Z-140407T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 730 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST THREE HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE
  BEND...YOUNGTON...OAK RIDGE AND FLOWERS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3271 9106 3266 9096 3266 9073 3255 9065
      3253 9056 3234 9064 3234 9070 3222 9073
      3225 9098 3237 9087 3234 9091 3236 9100
      3245 9098 3249 9112 3255 9109 3249 9099
      3255 9108 3264 9102 3260 9115

$$

DHB
3 follow-up statements
510 
WGUS74 KJAN 070001
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT SUN APR 6 2014

MSC055-149-070030-
/O.CON.KJAN.FF.W.0017.000000T0000Z-140407T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-ISSAQUENA MS-
701 PM CDT SUN APR 6 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
ISSAQUENA AND WARREN COUNTIES...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
PARK...EAGLE BEND AND OAK RIDGE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3271 9106 3266 9096 3266 9073 3255 9065
      3253 9056 3234 9064 3234 9070 3222 9073
      3225 9098 3237 9087 3234 9091 3236 9100
      3245 9098 3249 9112 3255 9109 3249 9099
      3255 9108 3264 9102 3260 9115

$$

BYB
263 
WGUS54 KJAN 070017
FFWJAN
MSC055-149-070330-
/O.EXT.KJAN.FF.W.0017.000000T0000Z-140407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 1030 PM CDT

* AT 716 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE    
  ORDER OF THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST 4 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK RIDGE
  AND EAGLE BEND

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3271 9106 3266 9096 3266 9073 3255 9065
      3253 9056 3234 9064 3234 9070 3222 9073
      3225 9098 3237 9087 3234 9091 3236 9100
      3245 9098 3249 9112 3255 9109 3249 9099
      3255 9108 3264 9102 3260 9115

$$

CME
052 
WGUS74 KJAN 070232
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT SUN APR 6 2014

MSC055-149-070330-
/O.CON.KJAN.FF.W.0017.000000T0000Z-140407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-ISSAQUENA MS-
932 PM CDT SUN APR 6 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
ISSAQUENA AND WARREN COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS CONTAINING PERIODS OF HEAVY RAIN WERE MOVING 
NORTHEAST INTO THE WARNED AREA. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE 
PAST SIX HOURS. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED 
AREA FOR THE NEXT TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES 
POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY 
PARK...EAGLE BEND AND OAK RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3271 9106 3266 9096 3266 9073 3255 9065
      3253 9056 3234 9064 3234 9070 3222 9073
      3225 9098 3237 9087 3234 9091 3236 9100
      3245 9098 3249 9112 3255 9109 3249 9099
      3255 9108 3264 9102 3260 9115

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:47 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 6, 3:47 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SUN APR 6 2014

...HEAVY RAIN EVENT UNDERWAY WITH SEVERE STORMS EXPECTED ACROSS
SOUTH HALF TONIGHT...

.SHORT TERM...IN GENERAL...EXPECTATIONS REMAIN THE SAME IN TERMS OF
THIS EVENT BEING A FLOODING EVENT WITH THE POTENTIAL FOR SOME
LOCATIONS TO SEE SIGNIFICANT FLOODING. VERY STRONG MOISTURE
TRANSPORT CONTINUES TO COMBINE WITH A STAGNANT FRONTOGENETIC ZONE
WHICH CONTINUES TO FOCUS PRECIP WITHIN THE I-20 CORRIDOR.
EXPECTATIONS ARE THAT RAINFALL RATES WILL ONLY INCREASE INTO THE
EVENING/OVERNIGHT AS STRONG DEEP LAYER ASCENT MOVES INTO THE REGION
AND UTILIZES ANOMALOUS PW (1.75 IN) AIR WITH A LOW LEVEL THETA E
SOURCE OF 335-340K. THE DYNAMIC SYSTEM WILL MAKE THE MOST OF THIS
MOISTURE IN THE FORM OF EFFICIENT PRECIP PRODUCING CONVECTION. LOOK
FOR MOST AREAS TO SEE 2-3 INCHES OF PRECIP WITH LOCALLY HIGHER
AMOUNTS OF 4+. ADD THIS TO THE TOTALS SO FAR...AND MOST OF THE CWA
WILL SEE 3-5 INCHES WITH LOCALLY 6+ POSSIBLE. BASED OFF PREVIOUS
18HR RAINFALL FOCUSED WITHIN THE I-20 CORRIDOR AND THE MAIN BRUNT OF
THE NEXT 12HR RAINS FALLING IN THE SAME GENERAL AREA...THE I-20
CORRIDOR WILL BE THE FOCUS AREA FOR FLASH FLOODING WITH SOME
POTENTIAL HIGHER END FLOODING LATER TONIGHT.

AS FOR THE SVR STORM RISK. THE MAIN CHALLENGE IS IF THE JUICY AIR
WILL MAKE IT INTO THE CWA AND HOW FAR N WITH IT GET. AS IS TYPICALLY
THE CASE IN SUCH SITUATIONS...THE MODELS ARE OFTEN MORE AGGRESSIVE
THAN WHAT ACTUALLY OCCURS. THAT HAS BEEN THE CASE SO FAR AND THE
MORE RECENT NEAR TERM GUIDANCE IS STARTING TO CATCH UP AND KEEPING
THE HIGHER DEW PT AIR (65-68) MORE TO THE SOUTH AND SLOWER TO MOVE
NORTH. WHAT IS CONCERNING IS HOW DYNAMIC THIS SYSTEM IS AND THE
PROXIMITY OF THE QUALITY AIR. SUCH SYSTEM CAN EASILY PUSH SUCH
MOISTURE QUICKLY WHEN STRONG SFC CYCLOGENESIS IS OCCURRING...LIKE WE
ARE SEEING JUST TO OUR WEST. SFC PRESSER FALLS ARE PUSHING 5-6MB
AROUND MLU AND POINTING OUT THE TRACK OF THE SFC LOW FOR LATER
TONIGHT. WHAT SHOULD LIMIT THE NORTHWARD PUSH IS THE RAIN COOLED
BOUNDARY ALONG I-20. MY EXPECTATIONS ARE THAT THE HIGH MOISTURE AIR
(WHICH WILL SUPPORT SFC INSTABILITY) WILL MAKE A RUN AT I-20 AND
LIKELY FALL JUST SHORT. THINGS WILL BECOME ORIENTED MORE SW TO NE SO
I CAN SEE THE DELINEATION OF THE INSTABILITY SETTING UP FROM NEAR
NATCHEZ TO BRANDON TO POSSIBLY DEKALB LATER THIS EVENING AND TOWARD
MIDNIGHT. LOOK FOR LOCATIONS ALONG THAT AXIS AND POINTS SOUTH TO
MAKE USE OF 700-1100 J/KG OF SBCAPE ALONG WITH STRONG LOW LEVEL
SHEAR AND SRH. DAMAGING WIND AND TORNADOES WILL BE THE PRIMARY
THREAT. WE ALSO CAN'T RULE OUT A STRONG TORNADO OR TWO. THIS WILL
HIGHLY DEPEND ON WHERE THAT 68-70 DEWPT AIR CAN MAKE IT. ALSO...LOOK
FOR LEAD ACTIVITY TO BREAK OUT AS STRONGER ASCENT GETS CLOSER WITH
WILL HELP WITH THE MULTIPLE ROUNDS OF PRECIP. A FEW STRONGER STORMS
MAY OCCUR WITH THIS WITH SOME SMALL HAIL POSSIBLE. THIS COULD BE
POSSIBLE FROM LATE AFTERNOON INTO PART OF THE EVENING.

THE GRAPHICS HAVE BEEN MODIFIED TO REFLECT THE LATEST EXPECTATIONS
FOR BOTH THE FLOODING AND SVR RISKS.

AS FOR SPECIFIC FORECAST ELEMENTS...TEMPS WERE VERY TRICKY FOR
TONIGHT AS COOLER VALUES DURING EARLY EVENING COULD BE THE OVERNIGHT
LOW...THEN WARM A GOOD BIT BEFORE FALLING AGAIN BETWEEN 11-14Z. DUE
TO THIS...LOWS WERE LOWER A BIT. ON MON...CAA WILL EXIST ALL DAY AND
CLOUDS WILL HANG TIGHT. DUE TO THIS...TEMPS WILL COOL DURING THE
DAY...ESPECIALLY OVER THE E-HALF. GENERALLY...HIGHS WERE LOWERED A
FEW DEGREES.

LASTLY...A VERY ANOMALOUS PATTERN WILL EVOLVE FOR TUE. A DEEP
TROUGH WILL DIG OVER THE AREA AND BRING VERY COLD TEMPS ALOFT THAT
WILL COMBINE WITH LINGERING SFC MOISTURE. SFC DEWPTS LOOK TO BE
AROUND 50 DEGREES WITH TEMPS REACHING THE LOWER TO MID 60S. WHAT
WILL RESULT WILL BE STEEP LAPSE RATES AND INSTABILITY TO SUPPORT
THUNDERSTORMS. THE THERMODYNAMIC ENVIRONMENT WILL BE A COLD/UNSTABLE
ONE WHICH IS VERY RARE FOR THIS REGION. ALL IN ALL...STRONG LIFT
WILL EXIST WITH DIGGING SYSTEM AND COMBINE WITH INSTABILITY WHICH
LOOKS TO RANGE FROM 500-800 J/KG. WITH LOW WBZ AND FREEZING
LEVELS...HAIL WILL EASILY MAKE IT TO THE GROUND. THE BIG QUESTION
IS...WITH THE HAIL BE OF SVR CALIBER. BASED ON WHAT I'VE SEE...VERY
POSSIBLE. HOWEVER...WILL HOLD OFF ON MENTIONING THIS IN THE
HWO/GRAPHICS DUE TO THE CURRENT SYSTEM IMPACTING THE REGION. THE
REGION WILL ALSO SEE BREEZY TO WINDY CONDITIONS AND THIS WILL HAVE
TO BE WATCHED FOR SOME SORT OF ADV. STAY TUNED... /CME/

&&

.AVIATION...IFR CONDITIONS DUE TO CEILINGS WILL SPREAD IN FROM THE
SOUTH THROUGH MIDDAY TO EARLY AFTERNOON AS A WARM FRONT GRADUALLY
LIFTS NORTH FROM THE COAST. AFTER CONDITIONS SWITCH TO IFR EXPECT
THEM TO MAINLY REMAIN THERE THROUGH TONIGHT...WAITING UNTIL TOMORROW
MORNING TO IMPROVE FROM WEST TO EAST. VISIBILITY REDUCTIONS WILL
ALSO BE FOUND ALONG WITH CEILING LIMITATIONS...MAINLY DUE TO
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS...PARTICULARLY AT
HKS/JAN/GLH/GWO. SOME THUNDERSTORMS WILL BE QUITE POTENT AND CAPABLE
OF MODERATE TO EXTREME TURBULENCE. OTHERWISE...ANTICIPATE WINDS OF 5
TO 15 MPH WITH A GENERAL EAST VECTOR ACROSS THE REGION TODAY
ALTHOUGH EXACT VECTORS WILL BE ERRATIC DUE TO LIFTING FRONTAL
BOUNDARY. BY THIS EVENING ALONG AND SOUTH OF THE I-20 CORRIDOR THE
WINDS COULD BE SE AND A LITTLE GUSTY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  68  44  66 / 100  25  33  71
MERIDIAN      63  75  44  65 / 100  46  31  74
VICKSBURG     55  66  44  68 / 100  15  32  63
HATTIESBURG   66  76  51  70 / 100  51  24  58
NATCHEZ       57  70  47  65 / 100  18  27  51
GREENVILLE    53  63  47  63 / 100   9  34  65
GREENWOOD     55  62  44  65 / 100  15  30  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ074-075.

&&

CME/BB/
Hazardous weather outlook, Apr 6, 3:28 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SUN APR 6 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-072030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
328 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

FLOODING
RISK...HIGH
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS
RANGING FROM 2 TO 5 INCHES ARE EXPECTED AND SIGNIFICANT FLOODING
WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023-025-MSZ030>033-037>039-042>051-053-072030-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-
328 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...HIGH
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS
RANGING FROM 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. SIGNIFICANT FLOODING IS A POSSIBILITY. A FLASH FLOOD WATCH
IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT WITH THE
MAIN RISKS BEING WIND GUSTS TO 60 MPH AND THE POTENTIAL TO PRODUCE A
FEW TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ052-054>066-072>074-072030-
CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
328 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

FLOODING
RISK...HIGH
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2
TO 5 INCHES ARE POSSIBLE AND THERE IS POTENTIAL FOR SIGNIFICANT
FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE
THUNDERSTORMS THIS EVENING INTO TONIGHT WITH THE MAIN RISKS BEING
WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE
TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY FOR PORTIONS OF THE REGION TONIGHT.

50

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 6, 11:56 AM CDT, 4 hours 28 minutes before
LAZ016-023-061745-
FRANKLIN LA-MADISON LA-
1156 AM CDT SUN APR 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT SUN APR 6 2014

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 9
MILES EAST OF BAKERS AT 1154 AM CDT...MOVING EAST AT 40 MPH.

SINCE LAST NIGHT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE
NORTHERN PART OF FRANKLIN AND MADISON PARISHES. ADDITIONAL RAIN AND
STORMS WILL MOVE OVER THE AREA TODAY. FLASH FLOODING MAY BECOME AN
ISSUE IF MORE HEAVY RAIN MOVES INTO THE AREA.

PEOPLE IN CENTRAL MADISON AND NORTHEASTERN FRANKLIN PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3240 9144 3247 9114 3226 9109 3222 9176
      3236 9169
TIME...MOT...LOC 1654Z 253DEG 35KT 3238 9133

CME
Local storm report, Apr 6, 11:58 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1158 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      4 S BOVINA              32.30N 90.74W
04/06/2014                   WARREN             MS   EMERGENCY MNGR

            REPORTS OF FLOODING ON HEATHER DRIVE NEAR FREETOWN ROAD
            AND ON BOVINA CUT-OFF ROAD NEAR HIGHWAY 27.

&&

DCOX
Special weather statement, Apr 6, 12:09 PM CDT, 4 hours 15 minutes before
MSZ051-052-057-058-061740-
NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
1209 PM CDT SUN APR 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1209 PM CDT SUN APR 6 2014

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER
ROSE HILL AT 1208 PM CDT...MOVING NORTHEAST AT 40 MPH.

SINCE LAST NIGHT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
THE AREA. ADDITIONAL RAIN AND STORMS WILL MOVE OVER THE AREA TODAY.
FLASH FLOODING MAY BECOME AN ISSUE IF MORE HEAVY RAIN MOVES INTO THE
AREA.

PEOPLE IN NORTHERN CLARKE...NORTHERN JASPER...SOUTHERN LAUDERDALE AND
SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3239 8846 3215 8848 3205 8924 3226 8923
TIME...MOT...LOC 1708Z 240DEG 36KT 3219 8893

CME
Local storm report, Apr 6, 1:19 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             1 SE SONTAG             31.64N 90.19W
04/06/2014  E1.25 INCH       LAWRENCE           MS   PUBLIC

            REPORT OF HALF DOLLAR SIZE HAIL ON MALCOLM ROAD.

&&

DCOX
Special weather statement, Apr 6, 1:59 PM CDT, 2 hours 25 minutes before
LAZ016-025-MSZ047-053-061930-
WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
159 PM CDT SUN APR 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SUN APR 6 2014

...STRONG THUNDERSTORM MOVING TOWARD VICKSBURG...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 15 MILES SOUTHWEST OF YOKENA AT 159 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CLAIBORNE AND WARREN COUNTIES...AND
SOUTHEASTERN MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3245 9092 3245 9086 3250 9086 3251 9085
      3235 9067 3235 9069 3232 9070 3199 9113
      3212 9128
TIME...MOT...LOC 1859Z 225DEG 40KT 3212 9112

BYB
Special weather statement, Apr 6, 2:36 PM CDT, 1 hour 48 minutes before
LAZ015-062020-
RICHLAND LA-
236 PM CDT SUN APR 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SUN APR 6 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF BUCKNER AT 236 PM
CDT...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3237 9202 3253 9187 3252 9185 3257 9181
      3256 9175 3267 9163 3266 9160 3258 9159
      3257 9144 3246 9148 3240 9157 3240 9164
      3233 9176 3226 9177 3216 9192 3216 9198
      3217 9199 3220 9201 3227 9200 3228 9204
TIME...MOT...LOC 1936Z 221DEG 44KT 3226 9197

DHB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:59 AM CDTSpecial Weather StatementJANLincoln21 min
Apr 6, 2:12 AM CDTSevere Thunderstorm WarningJANLawrence, Lincoln33 min
Apr 6, 2:36 AM CDTSpecial Weather StatementJANJones19 min
Apr 6, 2:57 AM CDTSpecial Weather StatementJANMarion18 min
Apr 6, 9:43 AM CDTFlash Flood WarningJANHinds, Rankin2 hr
Apr 6, 10:41 AM CDTRiver Flood WarningJANLeake7 days
Apr 6, 12:09 PM CDTSpecial Weather StatementJANClarke31 min
Apr 6, 1:59 PM CDTSpecial Weather StatementJANWarren31 min
Apr 6, 4:56 PM CDTFlash Flood WarningJANMadison, Yazoo3 hr
Apr 6, 5:27 PM CDTFlash Flood WarningJANIssaquena, Sharkey3 hr
Apr 6, 6:07 PM CDTFlash Flood WarningJANAttala, Holmes, Humphreys3 hr
Apr 6, 6:15 PM CDTSpecial Weather StatementJANAttala45 min
Apr 6, 6:27 PM CDTSpecial Weather StatementJANRankin, Scott43 min
Apr 6, 6:31 PM CDTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Apr 6, 6:36 PM CDTSevere Thunderstorm WarningJANRankin, Scott39 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.